Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 232, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 4, 2001, 9:17 PM CDT for Cuming County, Stanton County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 2001, 9:17 PM CDT (02:17 UTC)
- Expired
- Jun 4, 2001, 9:50 PM CDT
- In force
- 33 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cuming County, NE, Stanton County, NE
The radar
The Omaha radar (KOAX), 79 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 532 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
990
WUUS53 KOAX 050219
SVROMA
NEC039-167-050250-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA NE
917 PM CDT MON JUN 4 2001
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUMING COUNTY IN NORTHEAST NEBRASKA
STANTON COUNTY IN NORTHEAST NEBRASKA
* UNTIL 950 PM CDT
* AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 18 MILES SOUTH OF PILGER...OR ABOUT 26 MILES
NORTHEAST OF COLUMBUS...MOVING NORTH AT 40 MPH.
* SOME LOCATIONS AFFECTED...
BEEMER
PILGER...WISNER
IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE
HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED
BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS.
LAT...LON 4174 9722 4169 9699 4184 9690 4188 9665
4207 9678 4208 9714
CHERMOKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:40 PM CDT, 6 hours 37 minutes earlier.
Area forecast discussion, Jun 4, 2:40 PM CDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
240 PM CDT MON JUN 4 2001
THUNDERSTORMS WITH POTENTIAL FOR HEAVY RAIN MAJOR CONCERN WITH
TEMPERATURES SECONDARY.
WMFNTL BNDRY ACROSS FM LOW PRES CNTR E OF KDDC ACROSS E CNTRL KS AND
CNTRL MO HAS BEEN LIFTING NWD DURING DAY. BELIEVE BOUNDARY WILL
CONTINUE TO MOVE SLOWLY NWD THIS AFTN INTO THIS EVE BEFORE STALLING
LATER TNGT FM NE KS AND TO ALONG THE SRN IA NRN MO BORDER IN LINE
WITH 12Z MESTO ETA. WIDESPREAD SHOWERS AND THUNDERSTORMS LIKELY TNGT
VICINITY AND N OF FNT AS LOW LEVEL JET STRENGTHENS INCREASING STRONG
POSITIVE LOW LEVEL THETA E ADVECTION DURING EVENING THROUGH TONIGHT.
ALTHOUGH THUNDERSTORMS WILL BE MORE ELEVATED THAN ROOTED IN BOUNDARY
LAYER DEFINITE RISK FOR HEAVY RAIN EXISTS...REFERENCE QPFERD WHICH
LOOKS REASONABLE...AND WILL ISSUE A FLASH FLOOD WATCH FOR PTNS SE
NEB AND SW IA WHERE FLASH FLOOD GUIDANCE LOWER. ALSO BASED ON
EXPECTED INSTABILITY AND MID LEVEL LAPSE RATES POTENTIAL EXISTS FOR
SOME TSTMS TO REACH SEVERE CRITERIA WITH LARGE HAIL MAIN RISK. IN
ADDITION TO LIFING AND MOIST WARM ADVECTION OVER FRONT STRONG
SHORTWAVE PIVOTING ACROSS PLAINS OUT OF MID LEVEL LOW OVER MT WILL
PROVIDE ADDTIONAL UVV FOR ELEATED CONVECTIVE DEVELOPMENT AND SHOWERS
AND TSTMS TNGT FOR REST OF FCST AREA.
ON TUE MODELS TEND TO WEAKEN INFLOW INTO BOUNDARY DURNG MRNG HOURS
AS FLOW VEERS AND TEND TO MOVE FNTL BOUNDARY SE. WOULD APPPEAR THE
MAIN POTENTIAL FOR THUNDERSTORMS ON TUESDAY INTO TUESDAY EVENING
WILL BE FOCUSED IN VICINITY OF FRONTAL BOUNDAY MAINLY OVER SE NEB
AND SW IA. OTRW WEAK SURFACE RIDGE WITH SOMEWHAT DRIER AND MORE
STABLE AIR WILL BEGIN TO AFFECT NE NEB AND W CNTRL IA DURING DAY
TUE AND THEN ACROSS REST OF AREA LATER TUE NIGHT. WED APPEARS TO
START OUT DRY. HOWEVER S AND SELY RETURN FLOW OF BACK SIDE OF RIDGE
WITH INCREASE IN LOW LEVEL MOISTURE...LEADS TO SOME AIR MASS
DESTABILIZATION AND AT LEAST SMALL CHANCE OF A TSTM ESPCLY NW PTNS
OF FCST AREA LATE WED AFTN OR WED NIGHT. TAKING MORE OF AN AVERAGE
BEWTEEN WARMER FWC AND COOLER MAV GUIDNACE FOR MAX TEMPS APPEARS TO
CONTINUE TO BEST COURSE.
WITH UPPER RIDGE TENDING TO BUILD OUT OF SRN ROCKIES INTO CNTRL AND
NRN PLAINS EXTENDED TRENDS MAINLY DRY WITH WARMING TEMPS INTO
WEEKEND. HOWEVER NEED TO BE WATCHFULL FOR UPPER DISTUBANCES COMING
OVER RIDGE AND THEN MOVING SEWD ACROSS PLAINS GNERATING CONVECTIOjN.
.OMA...FLASH FLOOD WATCH...TONIGHT...NEZ044-045-050>053-065>068-
078-088>093-IAZ055-056-069-079-080-090-091
WIESEIn the hours before
Special weather statement, Jun 4, 5:20 PM CDT, 3 hours 57 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-050600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 520 PM CDT MON JUN 4 2001 STORM SPOTTER ACTIVATION COULD BE NEEDED THIS EVENING AND TONIGHT OVER PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. THE THREAT FOR SEVERE WEATHER WILL BE FROM 600 PM THIS EVENING THROUGH 500 AM TUESDAY MORNING. EVEN THOUGH THE GREATEST RISK OF SEVERE IS SOUTH OF A COLUMBUS TO FREMONT TO HARLAN IOWA LINE...THERE IS A THREAT OF LARGE HAIL JUST ABOUT ANYWHERE OVER EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT. FLASH FLOODING IS ALSO A THREAT AROUND AND SOUTH OF OMAHA AND COUNCIL BLUFFS. A WARM FRONT STRETCHED FROM A SURFACE LOW IN CENTRAL KANSAS...INTO CENTRAL MISSOURI SOUTHEAST OF KANSAS CITY. EVEN THOUGH CONDITIONS NORTH OF THE FRONT WERE COOL AND CLOUDY...RELATIVELY WARM...MOIST AND UNSTABLE AIR WILL CONTINUE TO STREAM NORTH ABOVE THE COOL AND STABLE SURFACE CONDITIONS. THIS UNSTABLE AIR ALOFT WILL RESULT IN ELEVATED THUNDERSTORM DEVELOPMENT WITH STRONG UPDRAFTS...AND THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL. IN ADDITION TO THE HAIL THREAT...HEAVY RAIN IS AGAIN POSSIBLE FROM EAST CENTRAL NEBRASKA SOUTH INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. SOME PLACES IN SOUTHEAST NEBRASKA PICKED UP OVER AN INCH OF RAIN LAST NIGHT. BESIDES SATURATING THE SOIL ACROSS THAT AREA...LAST NIGHTS RAINFALL HAS PUSHED MANY STREAMS AND RIVERS TO NEAR BANKFULL. RAINFALL OF 1 TO 2 INCHES IS POSSIBLE OVER PARTS OF THE AREA TONIGHT...AND THIS COULD CAUSE FLOODING OR FLASH FLOODING OF LOW LYING AREAS. CHERMOK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:52 AM CDT | Severe Thunderstorm Warning | OAX | Gage | 38 min |
| Jun 5, 4:16 AM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 29 min |
| Jun 5, 4:26 AM CDT | Severe Thunderstorm Warning | OAX | Gage | 34 min |
| Jun 5, 4:28 AM CDT | Severe Thunderstorm Warning | OAX | Johnson | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.